|Missed vein during meth injection
Mar 4, 2013
What should I do if, while injecting meth, I miss the vein and it goes under the skin? Then next day the area was red, swollen and very painful. I would prefer to treat this at home.
| Response from Dr. Fawcett
Slamming (injecting) meth carries all sorts of risks, as I'm sure you know. There can be injection site issues as well as the numerous harmful consequences of methamphetamine in the body. The release of neurotransmitters (primarily dopamine) that initially produces such euphoria is accompanied by dangerous cardiovascular and metabolic effects. Injecting meth is the end stage of use get help. Crystal Meth Anonymous has meetings in areas around the country. If you can't find one, you can probably find a Narcotics Anonymous meeting.
As for your skin issue, fluid that is released under the skin will often dissipate. On the surface of the skin serious problems such as abscesses or cellulitis can easily occur. I understand the desire to treat at home, but if the redness, heat, or soreness persists it requires immediate medical attention. You can find more information about injection drug use skin issues here.
Get Email Notifications When This Forum Updates or Subscribe With RSS
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.